Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 18, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 23, 2008, 7:21 AM CDT for Webb County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2008, 7:21 AM CDT (12:21 UTC)
- Expired
- Aug 23, 2008, 9:15 AM CDT
- In force
- 114 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 198 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1884 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 231221
FFWCRP
TXC479-231415-
/O.NEW.KCRP.FF.W.0018.080823T1221Z-080823T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
721 AM CDT SAT AUG 23 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WEBB COUNTY IN SOUTH TEXAS
* UNTIL 915 AM CDT
* AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM COLUMBIA BRIDGE TO
15 MILES EAST OF LAREDO. DOPPLER RADAR ESTIMATED 3 INCHES OF RAIN
HAS FALLEN NEAR COLUMBIA BRIDGE SINCE 615 AM.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAREDO...COLUMBIA BRIDGE...DOCTORS HOSPITAL OF LAREDO...
EL CENIZO...LAREDO COMMUNITY COLLEGE...LAREDO COUNTRY CLUB...LAREDO
INTERNATIONAL AIRPORT...LAS TIENDAS...ORVIL...RIO BRAVO...ST
AUGUSTINE HIGH SCHOOL SOUTH LAREDO AND UNITED SOUTH HIGH SCHOOL.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2732 9956 2735 9952 2748 9950 2751 9954
2760 9955 2764 9961 2763 9967 2766 9968
2765 9971 2777 9982 2779 9988 2791 9991
2800 10001 2806 10002 2797 9947 2729 9906
2728 9935 2730 9938 2727 9951
$$
TMT2 follow-up statements
000
WGUS74 KCRP 231258
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
758 AM CDT SAT AUG 23 2008
TXC479-231415-
/O.CON.KCRP.FF.W.0018.000000T0000Z-080823T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITY OF LAREDO
758 AM CDT SAT AUG 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
WESTERN WEBB COUNTY...
AT 753 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NORTH OF
COLUMBIA BRIDGE TO 15 MILES NORTH OF LAREDO TO 10 MILES SOUTHEAST
OF LAREDO. MORE THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED 30
MILES SOUTH OF LAREDO. THE SHOWERS AND THUNDERSTORMS WERE
MOVING NORTHWEST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAREDO...LAS
TIENDAS...AND COLUMBIA BRIDGE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2732 9956 2735 9952 2748 9950 2751 9954
2760 9955 2764 9961 2763 9967 2766 9968
2765 9971 2777 9982 2779 9988 2791 9991
2800 10001 2806 10002 2797 9947 2729 9906
2728 9935 2730 9938 2727 9951
$$
TMT000
WGUS74 KCRP 231405
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
905 AM CDT SAT AUG 23 2008
TXC479-231415-
/O.CON.KCRP.FF.W.0018.000000T0000Z-080823T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITY OF LAREDO
905 AM CDT SAT AUG 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
WESTERN WEBB COUNTY...
AT 857 AM CDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS
RESPONSIBLE FOR THE HEAVY RAINFALL HAVE MOVED EAST AND NORTH OF THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2732 9956 2735 9952 2748 9950 2751 9954
2760 9955 2764 9961 2763 9967 2766 9968
2765 9971 2777 9982 2779 9988 2791 9991
2800 10001 2806 10002 2797 9947 2729 9906
2728 9935 2730 9938 2727 9951
$$
87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 6:48 AM CDT, 33 minutes earlier.
Area forecast discussion, Aug 23, 6:48 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
648 AM CDT SAT AUG 23 2008
.DISCUSSION...SEE AVIATION SECTION.
AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS ARE ON THE
INCREASE OVER THE BRUSH COUNTRY EARLY THIS MORNING. EXPECT
ACTIVITY TO INCREASE IN COVERAGE AND INTENSITY THIS MORNING.
IFR CEILINGS CURRENTLY OVER THE BRUSH COUNTRY WILL LIFT INTO
LOW MVFR RANGE LATER THIS MORNING...BUT IFR CIGS/LIFR VSBYS
ARE EXPECTED WITHIN THE STRONG THUNDERSTORMS WITH HEAVY RAIN.
WILL SHOW GRADUAL IMPROVEMENT AROUND LAREDO BY THIS EVENING
BUT SCATTERED SHOWERS/T-STORMS WILL REMAIN POSSIBLE LEADING
TO MVFR CIGS/VSBYS.
RANGE OF CONDITIONS EXIST OVER THE COASTAL PLAINS EARLY THIS
MORNING FROM VFR ACROSS PORTIONS OF THE SOUTHERN COASTAL
BEND...TO MVFR OVER THE MID COAST REGION WITH FOG/STRATUS...TO
LIFR IN FOG AROUND BEEVILLE. EXPECT MVFR CONDITIONS WILL BE
PREVALENT THROUGH THE MORNING HOURS ACROSS THE COASTAL BEND WITH
SPORADIC IFR CONDITIONS UNTIL AROUND 15Z. WITH A LITTLE BIT OF
HEATING...EXPECT SCATTERED PRECIPITATION TO DEVELOP WITH IFR VSBYS
WITHIN STORMS WITH HEAVY RAIN. SOME DRIER AIR OVER THE NORTHWEST
GULF OF MEXICO IS EXPECTED TO FILTER INTO THE COASTAL BEND BY LATE
THIS AFTERNOON WITH VFR CONDTIONS EXPECTED INTO THE OVERNIGHT
HOURS. WITH LIGHT WINDS...EXPECT FOG TO FORM OVER INLAND COASTAL
PLAINS PROVIDING MVFR VSBYS.
&&
.PREV DISCUSSION... /ISSUED 433 AM CDT SAT AUG 23 2008/
SHORT TERM (TODAY THROUGH SUNDAY)...WATER VAPOR IMAGERY SHOWS
THE UPPER LOW TO THE WEST OF THE BIG BEND WITH MAYBE A SLOW
DRIFT TO THE EAST. PREFER THE UKMET/ECMWF/GFS HANDLING OF THE
UPPER LOW MOVING IT SLOWLY INTO THE BIG BEND TONIGHT...NAM
WEAKENS THE UPPER CIRCULATION TOO QUICKLY. THIS WILL MAINTAIN
A DIVERGENT UPPER FLOW PATTERN OVER NORTHEAST MEXICO INTO THE
BRUSH COUNTRY OF SOUTH TEXAS. THESE PREFERRED MODELS ALSO
KEEP A MID LEVEL VORTICITY MAX NEAR THIS REGION THROUGH TONIGHT.
ALL OF THE MODELS CONTINUE TO SHOW A MODESTLY STRONG LOW LEVEL
SOUTHEASTERLY FLOW TODAY INTO THE RIO GRANDE REGION. COPIOUS
AMOUNTS OF MOISTURE WILL BE AVAILABLE WITH PRECIPITABLE WATER
VALUES AROUND 2.4 INCHES OVER THE BRUSH COUNTRY. WILL CONTINUE THE
FLOOD WATCH FOR THE WESTERN 2 COUNTIES WHERE VERY HEAVY RAINFALL
OCCURRED YESTERDAY AND POTENTIAL FOR MORE EXISTS TODAY AND WILL
CHANGED THE BEGIN TIME FOR THE WATCH TO 7 AM AS STRONG CONVECTIVE
ACTIVITY HAS ALREADY FORMED TO THE SOUTHWEST OF ZAPATA EARLY THIS
MORNING.
MOISTURE WILL REMAIN ADEQUATE FURTHER TO THE EAST ALSO FOR
PORTIONS OF TODAY. THERE WERE SCATTERED SHOWERS/ISOLATED
THUNDERSTORMS EARLIER OVER THE CENTRAL COASTAL BEND POSSIBLY NEAR
A WEAK LEFTOVER BOUNDARY. NAM/GFS SHOW GOOD LOW LEVEL MOISTURE
CONVERGENCE ALONG THE COAST EARLY THIS MORNING THAT WILL SHIFT
INLAND. EXPECT SCATTERED CONVECTION THAT COULD PRODUCE HEAVY RAIN
AGAIN FOR THE COASTAL BEND TODAY. BUT IT DOES APPEAR THAT SOME
DRIER AIR OVER THE NORTHWEST GULF OF MEXICO...BETWEEN THE SYSTEM
AFFECTING SOUTH TEXAS NOW AND TROPICAL STORM FAY OVER THE
NORTHEAST GULF OF MEXICO...WILL WORK ITS WAY INTO THE COASTAL
WATERS LATER THIS AFTERNOON AND DIMINISH RAIN CHANCES TO ONLY
SLIGHT CHANCE. THIS DRIER AIR WILL MOVE INTO THE COASTAL BEND BY
TONIGHT AND WILL ONLY SHOW SLIGHT CHANCE POPS FOR THIS AREA.
OFFSHORE FLOW WILL DEVELOP LATE TONIGHT WITH NORTH-NORTHEAST
SURFACE WINDS EXPECTED ON SUNDAY. MOISTURE AND A WEAK SHORT WAVE
TROUGH ROTATING AROUND THE WESTERN PERIPHERY OF TROPICAL STORM
FAY WILL PROVIDE A CHANCE OF DIURNAL CONVECTION OVER THE COASTAL
PLAINS MOVING SOUTHWEST INTO PORTIONS OF THE RIO GRANDE PLAINS
BY SUNDAY AFTERNOON. WITH NORTH-NORTHEAST DOWNSLOPE FLOW...THE
TEMPERATURES ARE EXPECTED TO REBOUND INTO THE LOWER TO MID 90S
SUNDAY.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...A DRYING TREND IS
FORECASTED IN THE FIRST HALF OF THE LONG TERM...FOLLOWED BY ANOTHER
POSSIBLE WET SPELL DURING THE LATTER HALF OF THE LONG TERM.
DRIER AIR WILL WORK IN FROM THE NORTHEAST...WHILE THE MID AND UPPER
WEAKNESS CONTINUES TO WEAKEN AND BACK OFF FURTHER WEST INTO MEXICO.
LOWER POPS...IN THE SLIGHT CHANCE TO LOW END CHANCE CATEGORY...WILL
BE LIMITED TO MAINLY THE SOUTHWEST HALF OF THE CWA SUNDAY NIGHT AND
MONDAY. MARGINAL MOISTURE AND WEAK SEA-BREEZE CONVERGENCE COLLIDING
WITH A WEAK OFFSHORE FLOW ON TUESDAY COULD RESULT IN STRAY TO
ISOLATED SHOWERS. HAVE RETAINED 20 POPS ACROSS THE ENTIRE AREA
FOR TUESDAY...BUT THIS MAY EVEN BE A LITTLE HIGH.
WEDNESDAY THROUGH FRIDAY LOOKS TO BE SHAPING UP WET...AS BOTH THE
GFS AND ECMWF ARE INDICATING A SIMILAR MID/UPPER LEVEL LOW PATTERN
THAT WE CURRENTLY HAVE DEVELOPING NEAR THE RIO GRANDE OR OVER SOUTH
TEXAS. VERY HIGH MOISTURE WILL ALSO SURGE BACK NORTH INTO THE ENTIRE
AREA...WITH PWS FORECASTED BACK IN THE 2.25 RANGE. MAY EVEN BE A
NOCTURNAL EVENT EITHER WEDNESDAY NIGHT OR THURSDAY NIGHT (POSSIBLY
BOTH) ACROSS THE WESTERN HALF OF THE AREA. HAVE RAISED POPS ANOTHER
10-20% FROM PREVIOUS PACKAGE DURING THE WEDNESDAY THROUGH FRIDAY
TIME FRAME...AND LOWERED AFTERNOON HIGHS. WILL NOT BE SURPRISED TO
SEE GUIDANCE POPS IN THE LIKELY CATEGORY IN THE NEXT RUN OR TWO FOR
THURSDAY AND FRIDAY...SO AN UPWARD TREND IN OUR FORECAST POPS DURING
THIS TIME FRAME IS EXPECTED OVER THE NEXT COUPLE OF DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 75 93 73 93 / 50 20 40 20 20
VICTORIA 92 74 94 72 96 / 40 20 40 10 10
LAREDO 87 76 93 77 95 / 90 60 40 40 30
ALICE 89 74 94 73 94 / 60 30 40 30 20
ROCKPORT 88 76 92 76 93 / 40 20 30 20 10
COTULLA 87 73 93 73 95 / 70 50 40 30 20
KINGSVILLE 89 74 94 73 93 / 50 20 40 20 20
NAVY CORPUS 87 77 91 76 91 / 50 20 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: LA SALLE...WEBB.
GM...NONE.
&&
TMT/89...SHORT TERM/AVIATION
JR/76...LONG TERMHazardous weather outlook, Aug 23, 4:41 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 441 AM CDT SAT AUG 23 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-232200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 441 AM CDT SAT AUG 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE BRUSH COUNTRY TODAY INTO THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. A FLOOD WATCH IS IN EFFECT FOR THE WESTERN BRUSH COUNTRY THROUGH THIS AFTERNOON. HEAVY RAINFALL COULD LEAD TO FLOODING OF LOW LYING AREAS...RIVERS AND CREEKS. RAIN AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. FREQUENT LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE COASTAL BEND TODAY. HEAVY RAINFALL FROM THESES STORMS COULD PRODUCE RAIN AMOUNTS OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED PRECIPITATION WILL BE POSSIBLE SUNDAY ACROSS ALL OF SOUTH TEXAS AND MONDAY ACROSS THE RIO GRANDE PLAINS. AN ADDITIONAL 1/2 TO 1 INCH OF RAINFALL WILL BE POSSIBLE DURING THIS TIME ACROSS SOUTH TEXAS...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES. DRIER CONDITIONS WILL OCCUR TUESDAY. PRECIPITATION CHANCES WILL INCREASE WEDNESDAY THROUGH FRIDAY ACROSS SOUTH TEXAS AS ANOTHER UPPER LEVEL DISTURBANCE INTERACTS WITH RETURNING TROPICAL MOISTURE. THE POTENTIAL FOR HEAVY RAINFALL AND ADDITIONAL LOCALIZED FLOODING WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY ACROSS SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TMT/JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:11 PM CDT | Flood Watch | CRP | La Salle, Webb | 19 hr |
| Aug 23, 10:02 AM CDT | Areal Flood Advisory | CRP | Webb | 118 min |
| Aug 23, 11:51 AM CDT | Flash Flood Warning | CRP | Webb | 54 min |
| Aug 23, 1:57 PM CDT | Flash Flood Warning | CRP | Webb | 93 min |
| Aug 23, 2:15 PM CDT | Flash Flood Warning | CRP | La Salle | 90 min |
| Aug 23, 2:56 PM CDT | Flash Flood Warning | CRP | Duval | 79 min |
| Aug 23, 3:22 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 33 min |
| Aug 23, 4:00 PM CDT | Flash Flood Warning | CRP | San Patricio | 90 min |
| Aug 23, 5:09 PM CDT | Flood Watch | CRP | La Salle, Webb | 17 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.